A 28-year-old male asked:
what is the definition or description of: vitamin d overdose?
2 doctor answers
Dr. William Cromwell answered
34 years experience Clinical Lipidology
Excess Vitamin D: Vitamin d toxicity is a rare but potentially serious condition due to excessive vitamin d in your body. Taking megadoses of vitamin d supplements (50, 000 international units (iu) a day or more for several months) is the usual cause. The main problem with vitamin d toxicity is high blood calcium levels that can cause poor appetite, nausea, vomiting, weakness, frequent urination and kidney problems.
Answered on Dec 30, 2016
Dr. Peter Ihle answered
54 years experience Orthopedic Surgery
C below: Hypervitamiosus d =hypercalcemia nausea-vomiting -loss of appetite , & r 2ndary 2 excessive intake of suplimental vitamin d. Mayo study saw toxicity after a few mos of injesting 50, 000 iu/day. That's a lot since anything above 2, 000 iu is not needed.
Answered on Feb 5, 2016
People also searched for:
Connect by text or video with a U.S. board-certified doctor now — wait time is less than 1 minute!
$15 per month